Texas, 2015

Lightning Strike in Texas, June 30, 2015

June 30, 2015 · NWS FWD · 1 event in 1 county or zone

A lightning strike started a house fire in Seagoville in the early morning hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A lightning strike started a house fire in Seagoville in the early morning hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 30, 1:33 AM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 30, 1:33 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
233 AM CDT TUE JUN 30 2015

.DISCUSSION...
WE WILL CONTINUE TO SEE A DIFFLUENT NORTH FLOW PATTERN OVER THE
CENTRAL PLAINS INTO EARLY WEDNESDAY...BEFORE FLAT RIDGING ARRIVES
LATER WEDNESDAY INTO THURSDAY FOR A BRIEF REPRIEVE IN ISOLATED TO
SCATTERED CONVECTION. CURRENTLY...AN ELEVATED 925MB-850MB FRONT
EXTENDED FROM NEAR THE I-20 CORRIDOR UP INTO SE OK/SW AR THIS
MORNING. A THETA-E AXIS BETWEEN 925MB-700MB WAS EXPECTED TO BE
SITUATED JUST OFF THE SE EDGE OF THE ELEVATED FRONT TODAY.

ONE LITTLE CLUSTER OF STRONG STORMS FROM MCKINNEY TO GREENVILLE
CONTINUE TO BE FED BY A 25-30 KT SSWLY LLJ AND WILL CONTINUE TO
MIGRATE SSW INTO THE RICHER THETA-E AIRMASS THROUGH SUNRISE.
CURRENT HIGH RES MODELS CONTINUE TO STRUGGLE WITH ACTIVITY ONCE
AGAIN IN THE WEAK DIFFLUENT FLOW ALOFT AND WERE DEEMED PRETTY MUCH
UNUSABLE THIS MORNING. CURRENT CLUSTER OF STORMS OVER OUR NE COUNTIES
IS EXPECTED TO WEAKEN TOWARD SUNRISE AS CURRENT MODEST LLJ
WEAKENS. I WILL STILL CARRY 20-30 POPS GENERALLY ACROSS THE SE
HALF OF THE CWA TODAY AS NUMEROUS OLD OUTFLOW BOUNDARIES WILL
EXIST WITH FORCING FROM A SUBTLE SHORTWAVE ROTATING SE TOWARD THE
NW GULF OF MEXICO. WITH STRONG INSTABILITY AND HIGH THETA-E LAPSE
RATES EXPECTED...A FEW STRONG TO BRIEF SEVERE MICROBURSTS AND
VERY SMALL HAIL ARE POSSIBLE. LOCALLY HEAVY RAINFALL AND MINOR
FLOODING WILL BE POSSIBLE DUE TO WEAK STEERING CURRENTS ALOFT AND
PROPAGATION DOMINATING STORM MOVEMENTS.

FOR TONIGHT INTO WEDNESDAY...HAVE LINGERED SLIGHT CHANCES ACROSS
THE FAR SE COUNTIES WHERE THE RICHER MOISTURE WILL PERSIST FOR
ANOTHER DAY. A BRIEF DRY PERIOD WILL OCCUR WEDNESDAY NIGHT THROUGH
THURSDAY EVENING AS SOME ENHANCEMENT OF RIDGING ALOFT AND
RESULTANT SUBSIDENCE OCCUR. HOWEVER...THE EASTERN CONUS TROUGH
WILL AMPLIFY ONCE AGAIN BY FRIDAY INTO THE HOLIDAY WEEKEND...AS
THE UPPER RIDGE AXIS MIGRATES WEST OUT OF THE AREA ONCE AGAIN.
THIS LONGWAVE PATTERN CHANGE WILL ALLOW PERIODIC NW FLOW SHORTWAVE
DISTURBANCES TO ROTATE SE ACROSS THE ARKLATEX AND BRING CHANCES
FOR SHOWERS AND STORMS ACROSS PARTICULARLY AREAS NORTH OF I-20 AND
EAST OF I-35. IT IS HARD TO SAY HOW THIS WILL AFFECT JULY 4TH
FESTIVITIES...BUT THE WEATHER DEFINITELY BEARS WATCHING IF YOU
PLAN ON BEING OUTDOORS THIS HOLIDAY WEEKEND TO WATCH AREA
FIREWORKS DISPLAYS. HIGH TEMPERATURES SHOULD BE SLIGHTLY BELOW
NORMAL WITH TEMPS IN THE LOWER 90S THE END OF THE WEEK INTO THE
HOLIDAY WEEKEND.

A SEASONABLY HOT AND DRY PERIOD LOOKS TO SET UP NEXT WEEK...AS
AMPLIFICATION OF THE LONGWAVE PATTERN DAMPENS WITH BROAD RIDGING
SETTING UP FROM THE SW STATES INTO THE CENTRAL GULF STATES. HIGHS
IN THE MID 90S AND LOWS IN THE 70S ARE EXPECTED WITH DRY
CONDITIONS.

05/

&&

.AVIATION...
/ISSUED 1147 PM CDT MON JUN 29 2015/

FOR THE 06Z TAFS...VFR CONDITIONS ARE EXPECTED OVER THE NEXT
COUPLE OF DAYS. THUNDERSTORM CHANCES ARE THE PRIMARY FORECAST
CONCERN.

FOR TONIGHT...THINK THAT ALL AREA TAF SITES WILL REMAIN
THUNDERSTORM FREE...HOWEVER WILL CONTINUE TO CLOSELY MONITOR THE
ACTIVITY NORTH OF THE RED RIVER THROUGHOUT THE OVERNIGHT HOURS.
STORMS OVER MARSHALL AND BRYAN COUNTIES ARE MOVING SOUTH TOWARDS
AN AXIS OF LARGER POTENTIAL CONVECTIVE INSTABILITY ACCORDING TO
CURRENT OBJECTIVE MESOSCALE ANALYSIS. THESE STORMS ARE LIKELY
ELEVATED IN NATURE...AND AS A RESULT IT IS DIFFICULT TO KNOW IF
THESE STORMS WILL HOLD TOGETHER WHILE MOVING SOUTH TONIGHT. THE
LACK OF DEEP LAYER WIND SHEAR SHOULD FAVOR STORMS DISSIPATING
OVERNIGHT DESPITE THE RESERVOIR OF CAPE IN PLACE EAST OF THE
INTERSTATE 35 CORRIDOR. AS A RESULT...LEFT PRECIPITATION OUT OF
THE TAFS AT THIS TIME.

FOR TOMORROW...FORECAST SOUNDINGS ONCE AGAIN INDICATE QUITE A BIT
OF CAPE/ENERGY FOR STORMS WITH LITTLE CAP IN PLACE ACROSS THE
REGION. WHILE THIS IS GENERALLY A FAVORABLE ENVIRONMENT FOR
THUNDERSTORMS TO DEVELOP...WE STILL NEED SOME LIFT TO CAUSE
THUNDERSTORMS TO INITIATE TOMORROW AFTERNOON. WITHOUT AN OBVIOUS
LIFTING MECHANISM...THINK THAT THUNDERSTORM CHANCES ARE TOO SMALL
TO INCLUDE IN THE TAFS FOR TOMORROW AFTERNOON AT THIS TIME. IF A
LIFTING MECHANISM BECOMES MORE APPARENT TOMORROW...THUNDERSTORMS
MAY NEED TO BE ADDED TO THE FORECAST.

ASSUMING STORMS REMAIN AWAY FROM AREA TAF SITES AS FORECAST...VFR
CONDITIONS AND SOUTHERLY FLOW CAN BE EXPECTED.

CAVANAUGH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  95  76  95  76  94 /  20   5   5   5   5
WACO, TX              93  74  93  74  93 /  20  10   5   5   5
PARIS, TX             92  73  92  75  91 /  20  10  10   5   5
DENTON, TX            95  74  94  75  93 /  20   5   5   5   5
MCKINNEY, TX          93  74  94  75  93 /  20   5   5   5   5
DALLAS, TX            95  77  95  77  94 /  20   5   5   5   5
TERRELL, TX           93  74  93  75  92 /  20  10   5   5   5
CORSICANA, TX         92  74  93  74  92 /  30  10  10   5   5
TEMPLE, TX            91  72  92  72  91 /  20  20  10   5   5
MINERAL WELLS, TX     94  72  95  73  92 /  10   5   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

/05
Hazardous weather outlook, Jun 30, 2:20 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
320 AM CDT TUE JUN 30 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-010830-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
320 AM CDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY ACROSS MUCH OF
NORTH TEXAS...WITH THE BEST CHANCES OCCURRING SOUTH OF I-20 AND
EAST OF I-35. STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY
WINDS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON WEDNESDAY SOUTH OF A
LINE FROM KILLEEN TO PALESTINE.

THERE IS A CHANCE OF THUNDERSTORMS NORTH OF INTERSTATE 20
THURSDAY NIGHT AND FRIDAY. THERE IS A SLIGHT CHANCE OF STORMS
SATURDAY AND SUNDAY...MAINLY ACROSS THE EASTERN HALF OF THE
REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 29, 11:12 PM CST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1212 AM CDT TUE JUN 30 2015

TXZ094-300600-
FANNIN TX-
1212 AM CDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR FANNIN COUNTY UNTIL 100 AM CDT...

AT 1211 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTHEAST OF ALBANY...OR 17 MILES NORTHEAST OF BONHAM...MOVING
SOUTH AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BONHAM...HONEY GROVE...SAVOY...ECTOR...DODD CITY...RAVENNA...BONHAM
STATE PARK AND WINDOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3348 9586 3350 9638 3372 9638 3369 9636
      3370 9632 3377 9629 3377 9627 3375 9623
      3376 9619 3377 9617 3381 9616 3381 9618
      3382 9615 3383 9586
TIME...MOT...LOC 0511Z 014DEG 11KT 3379 9600

30
Special weather statement, Jun 29, 11:33 PM CST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1233 AM CDT TUE JUN 30 2015

TXZ093-300615-
GRAYSON TX-
1233 AM CDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRAYSON COUNTY UNTIL 115
AM CDT...

AT 1233 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SOUTHEASTERN LAKE TEXOMA...OR NEAR DENISON...MOVING SOUTH AT 5
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHERMAN...DENISON...WHITESBORO...POTTSBORO...BELLS...SAVOY...
KNOLLWOOD...EISENHOWER STATE PARK...SOUTHERN LAKE TEXOMA...SOUTHMAYD
AND SADLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3395 9690 3385 9686 3385 9684 3387 9683
      3387 9680 3382 9676 3384 9669 3392 9667
      3389 9663 3390 9659 3384 9662 3382 9658
      3382 9653 3377 9650 3378 9643 3373 9638
      3358 9638 3362 9694 3395 9694 3396 9693
TIME...MOT...LOC 0533Z 021DEG 5KT 3383 9658

30
Special weather statement, Jun 30, 12:01 AM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
101 AM CDT TUE JUN 30 2015

TXZ094-105-300700-
HUNT TX-FANNIN TX-
101 AM CDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUNT AND FANNIN COUNTIES
UNTIL 200 AM CDT...

AT 100 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WOLFE CITY...OR 12 MILES SOUTHEAST OF BONHAM...MOVING SOUTH AT 15
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENVILLE...BONHAM...COMMERCE...LEONARD...HONEY GROVE...
WHITEWRIGHT...WOLFE CITY...SAVOY...CELESTE...ECTOR...CAMPBELL...DODD
CITY...BAILEY...RAVENNA...BONHAM STATE PARK...TRENTON...LADONIA...
PECAN GAP...WINDOM AND NEYLANDVILLE.

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 94 AND 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3384 9585 3310 9586 3310 9630 3335 9629
      3334 9639 3372 9638 3371 9637 3369 9634
      3377 9629 3376 9619 3381 9616 3381 9618
      3382 9618 3384 9615 3384 9605 3386 9603
      3384 9602 3387 9600 3386 9595 3389 9594
TIME...MOT...LOC 0600Z 351DEG 13KT 3344 9607

30
Special weather statement, Jun 30, 12:56 AM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
156 AM CDT TUE JUN 30 2015

TXZ092-093-103>105-120-300745-
ROCKWALL TX-GRAYSON TX-COOKE TX-HUNT TX-DENTON TX-COLLIN TX-
156 AM CDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR ROCKWALL...SOUTHWESTERN
GRAYSON...SOUTHWESTERN HUNT...DENTON...SOUTHEASTERN COOKE AND COLLIN
COUNTIES UNTIL 245 AM CDT...

AT 153 AM CDT...DOPPLER RADAR WAS TRACKING AN AREA OF GUSTY WINDS
GENERATED BY THUNDERSTORMS TO THE NORTHEAST. THESE WINDS WERE
PUSHING SOUTHWEST AT 30 MPH.

GUSTS AROUND 40 MPH WILL BE POSSIBLE WITH THESE OUTFLOW WINDS.

LAT...LON 3321 9657 3301 9602 3284 9619 3281 9648
      3282 9652 3298 9652 3299 9740 3343 9738
      3343 9723 3356 9700
TIME...MOT...LOC 0653Z 047DEG 27KT 3302 9613 3320 9661 3349 9697

30
Special weather statement, Jun 30, 1:22 AM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
222 AM CDT TUE JUN 30 2015

TXZ118-119-300815-
DALLAS-TARRANT-
222 AM CDT TUE JUN 30 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DALLAS AND NORTHEASTERN
TARRANT COUNTIES...

AT 221 AM CDT...OUTFLOW WINDS GENERATED BY COLLAPSING THUNDERSTORMS
TO THE NORTHEAST EXTENDED ALONG A LINE FROM NEAR RAY ROBERTS PARK
ISLE DU BOIS TO NEAR RICHARDSON TO 7 MILES SOUTHWEST OF
QUINLAN...AND MOVING SOUTHWEST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DALLAS...FORT WORTH...ARLINGTON...GARLAND...IRVING...GRAND PRAIRIE...
MESQUITE...CARROLLTON...RICHARDSON...ROWLETT...EULESS...BEDFORD...
GRAPEVINE...HALTOM CITY...KELLER...COPPELL...HURST...FARMERS
BRANCH...SOUTHLAKE AND BALCH SPRINGS.

LAT...LON 3298 9652 3262 9652 3281 9742 3298 9741
      3299 9740
TIME...MOT...LOC 0721Z 033DEG 17KT 3335 9699 3295 9674 3281 9619

30
Special weather statement, Jun 30, 2:49 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
349 AM CDT TUE JUN 30 2015

TXZ119-121-134-300930-
DALLAS TX-KAUFMAN TX-ELLIS TX-
349 AM CDT TUE JUN 30 2015

...SPECIAL WEATHER STATEMENT...

AT 348 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COCKRELL HILL TO NEAR
WILMER TO 7 MILES SOUTHWEST OF WILLS POINT...AND MOVING SOUTH AT 25
MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DALLAS...IRVING...GRAND PRAIRIE...DESOTO...CEDAR HILL...
DUNCANVILLE...LANCASTER...WAXAHACHIE...ENNIS...MIDLOTHIAN...
TERRELL...SEAGOVILLE...GLENN HEIGHTS...RED OAK...KAUFMAN...
HUTCHINS...COCKRELL HILL...WILMER...OVILLA AND MABANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3236 9645 3235 9645 3233 9643 3233 9638
      3219 9666 3236 9706 3282 9701 3265 9662
      3273 9608 3236 9608
TIME...MOT...LOC 0848Z 358DEG 24KT 3272 9693 3258 9662 3266 9612

30

The radar

The Dallas/Ft Worth radar (KFWS), 72 km away, was scanning. The volume nearest the first event began at 08:57 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Dallas

When
June 30, 3:00 AM CST
Where
Dallas County, 1.23 mi ESE of Lawson
Property damage
$10,000
Reported by
Newspaper
Coordinates
32.692, -96.551

A lightning strike started a house fire in the 3000 block of Briarbrook Drive in Seagoville in the early morning hours. The roof of the home was severely damaged.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591307.